I have a red rash under my lower lip on the vermilion border. It's been here for about 6 months already. My dermatologist said it's lip licker's dermatitis, but I don't lick my lips a lot. He prescribed me hydrocortisone and other medications, nothing seems to work. Its almost lik a thin red line under my lip, connected to my lip. Similar to lip liner. Anyone have any advice on what this might be, or how to get rid of it?
I agree with your doctor that it can be lip licker’s dermatitis. It does not mean that you lick the lips, but it is due to that redness or erythema around the lips is common in lip lickers and hence the term. Treatment consists of topical and oral antibiotics and anti-inflammatory drugs. A mild soap or soap substitute, such as Dove or Cetaphil should be used for washing. Scrubbing should be avoided.
If the symptoms are not controlled by topical antibiotics, then oral antibiotics may be needed. Please consult your dermatologist and discuss this with him.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I heard that after you stop licking your lips, the redness should go away. I have not licked my lips in over two months, and this line is stil here, and my bottom lip looks kinda swollen. My doctor never told me about using antibiotics, he only prescribed me with numerous kinds off creams, such as hydrocortisone 2.5 %, protopic, promise B. What kind of anti bitoics should I tell him about? Thanks for the help.
In lip licker’s dermatitis, antibiotics like tetracyclines, erythromycin and metronidazole can be taken but they are used in severe cases. Please consult your dermatologist before using them. All the correspondance has to be through the site and according to the rules and regulations of the forum.
I sincerely hope that helps. Take care and regards.
There is also a condition called exfoliative chelitis. here you have redness around vermillion border along with swelling, wrinkles and dryness and this normally happens becz of stress + fungal infection + smoking. If your condition is something like this you may need topical steriod and antifungal application for 15-20 days + No smoking. If this doesnt work and ur doctor cannot diagnose, try having a biopsy and that should confirm what the problem is.
I had a very red and itchy lower vermilion border for many weeks, it was highly uncomfortable to touch. When at its worst, it would crack up when I smiled. Not deep cracks but just surface ones. It was just a thin red line below my lower lip. Also,eating(particularly greasy foods)made it look redder and worse.
I went a saw a pharmacist who had a look at it. He said it looked pimply, which apparently means it is likely to be viral.It did not look pimply to me but then I'm no medical wizard. He gave me an over the counter cold sore treatment to try first and said to return if it didn't work.
It didn't look anything like a cold sore to me and I've never had them so I was skeptical to say the least. However,after 3-5 days of this treatment it got slightly better although the redness stayed.It lost its sore to touch and cracking when smiling symptoms.
To try and bring the redness down I tried 3 applications of eumovate(I know I shouldn't and don't recommended this). Do not EVER do any more than this. You should not apply this cream to your face anyhow.
A day later and I started to apply a thin layer of E45 with Vaseline over the top to keep it moisturized.I also started to take a multivitamin supplement.
It's all healed I'm glad to say now.
I think it was the anti viral cream that made it better.I had tried all sorts before and nothing worked. Also,I believe the lower vermillion border is often pinkish/red anyways and folks must therefore not expect it to be anything else.
Yes,I've been slyly checking out others vermilion borders lol
So,if anybody has this and is stuck,maybe give an anti viral cream(like one for cold sores) a go. I was told that if it wasn't viral the cream would have no adverse affects and would just soften and moisturize the area.
Ok so it came back, dam.
This time the anti viral cream did nothing or even made it worse.
What set it off again was a motorcycle ride without using something to go across my face and mouth. It was the extreme cold and wind blast.
Does that make it Atopic dermatitis?
Some more eumovate cream,3 applications (hydrocortisone 1% did nothing) and then E45 rubbed in with Vaseline put over the top 3 times a day did the trick.
And no more motorcycling in the cold with out face protection!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.